A case of acquired trichomegaly following treatment with erlotinib
Related Experiment Video
Updated: May 31, 2026

Utilizing 18F-FDG PET/CT Imaging and Quantitative Histology to Measure Dynamic Changes in the Glucose Metabolism in Mouse Models of Lung Cancer
Published on: July 21, 2018
Fiona Jazayeri1, Raman Malhotra
1St Thomas' Hospital, Ophthalmology, Westminster Bridge Road, London SE1 7EH, UK.
Abstract:
A woman on erlotinib treatment for lung cancer presented with a corneal ulcer from aberrant eyelash touch. She developed coarse, hyperpigmented and irregular eyelash and eyebrow growth a few months following treatment. She was treated successfully with epilation, eyelash trimming, lid hygiene and intensive topical lubrication. This is the first case report in the UK of trichomegaly with associated corneal ulceration. Erlotinib is an epidermal growth factor receptor (EGFR) tyrosine kinase inhibitor that has recently been approved for use as a chemotherapeutic agent by the National Institute for Health and Clinical Excellence. Ophthalmologists and oncologists should be aware of the adnexal and ocular surface changes that can occur, and that simple interventions may be used to manage them.
